The Horse Forum (http://www.horseforum.com/forumindex.php)
- Horse Health (/horse-health/)
- - Zilpaterol: Weight Gain (http://www.horseforum.com/horse-health/zilpaterol-weight-gain-23807/)
Zilpaterol: Weight Gain
A feed supplement thatís given to beef cattle generates awful side effects when fed to horses, one trial has quickly demonstrated. Zilpaterol is a feed additive used for producing rapid weight and muscle gain in cattle. It has anabolic properties, similar to the steroids infamously taken by some athletes to build muscles and give them a performance edge. In the trial conducted by scientists at North Dakota State University, three healthy horses were fed zilpaterol. The horsesí physical response was almost immediate. Within 25 minutes after taking zilpaterol, the horses became restless, started sweating profusely and developed muscle tremors. A few minutes later, their heart rates climbed.
Muscle tremors lasted for a week and the rapid heart rates took up to two weeks before returning to normal. Blood tests revealed indications of muscle damage. One horse also apparently suffered kidney damage.
The horses received just two doses of zilpaterol before researchers halted the trail. Fortunately, by three weeks after their ordeal began all the horses had recovered without requiring any medical treatment.
Sarah A. Wagner, Michelle S. Mostrom, Carolyn J. Hammer, Jennifer F. Thorson and David J. Smith. 2008. Adverse Effects of Zilpaterol Administration in Horses: Three Cases. Journal of Equine Veterinary Science. 28(4): 238-243.
That is scarey
chyeah, that is why I posted it. :|
And that is scary for a healthy horse, just think about one who's system is low because they're so under weight.
yeah the thought of what somebody MIGHT try without knowing better is even scarier!!!
|All times are GMT -4. The time now is 03:32 PM.|
Powered by vBulletin® Version 3.8.8
Copyright ©2000 - 2016, vBulletin Solutions, Inc.
User Alert System provided by Advanced User Tagging (Pro) - vBulletin Mods & Addons Copyright © 2016 DragonByte Technologies Ltd.